Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 5, NWS Las Vegas, NV

January 18, 2025Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Jan 18, 2025, 12:40 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 20, 2025, 9:00 AM MST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2025, 12:40 PM MST (19:40 UTC)
In effect from
Jan 20, 2025, 9:00 AM MST
Expired
Jan 21, 2025, 2:05 PM MST
In force
29 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3367 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WWUS75 KVEF 181940
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1140 AM PST Sat Jan 18 2025

AZZ002-036-CAZ527-NVZ021-191000-
/O.NEW.KVEF.WI.Y.0005.250120T1600Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Laughlin, Mohave Valley, Needles, Hoover
Dam, Oatman, Lake Havasu City, Topock, Desert Hills, and Bullhead
City
1140 AM PST Sat Jan 18 2025 /1240 PM MST Sat Jan 18 2025/

...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ MONDAY TO 6 PM 
PST /7 PM MST/ TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. 
  Stronger gusts are likely in the Laughlin-Bullhead City area on 
  Monday.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 8 AM PST /9 AM MST/ Monday to 6 PM PST /7 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves up to three feet can be expected on the lakes, especially 
  Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
8 follow-up statements
797 
WWUS75 KVEF 190753
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1153 PM PST Sat Jan 18 2025

AZZ002-036-CAZ527-NVZ021-192300-
/O.CON.KVEF.WI.Y.0005.250120T1600Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Needles, Lake Havasu City, Desert Hills,
Laughlin, Topock, Mohave Valley, Bullhead City, Oatman, and
Hoover Dam
1153 PM PST Sat Jan 18 2025 /1253 AM MST Sun Jan 19 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ MONDAY 
TO 6 PM PST /7 PM MST/ TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. 
  Stronger gusts are likely in the Laughlin-Bullhead City area on 
  Monday.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 8 AM PST /9 AM MST/ Monday to 6 PM PST /7 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves up to three feet can be expected on the lakes, especially 
  Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
490 
WWUS75 KVEF 192031
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1231 PM PST Sun Jan 19 2025

AZZ002-036-CAZ527-NVZ021-201000-
/O.CON.KVEF.WI.Y.0005.250120T1600Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Laughlin, Oatman,
Desert Hills, Bullhead City, Hoover Dam, Mohave Valley, Needles,
and Topock
1231 PM PST Sun Jan 19 2025 /131 PM MST Sun Jan 19 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ MONDAY 
TO 6 PM PST /7 PM MST/ TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. 
  Stronger gusts of 60 to 65 mph could occur in the 
  Laughlin-Bullhead City area on Monday.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 8 AM PST /9 AM MST/ Monday to 6 PM PST /7 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves up to four feet can be expected on the lakes, possibly 
  higher on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
273 
WWUS75 KVEF 200838
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1238 AM PST Mon Jan 20 2025

AZZ003-201600-
/O.NEW.KVEF.FZ.W.0001.250121T0500Z-250121T1600Z/
Northwest Deserts-
Including the cities of Valentine, Yucca, Golden Valley, Dolan
Springs, Kingman, and Wikieup
138 AM MST Mon Jan 20 2025

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST 
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 15 degrees expected in 
  central Mohave County, including the Kingman area.

* WHERE...Central Mohave County.

* WHEN...From 10 PM this evening to 9 AM MST Tuesday.

* IMPACTS...Hard freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent 
freezing and possible bursting of outdoor water pipes, they should 
be wrapped, drained, or allowed to drip slowly. Those that have 
in-ground sprinkler systems should drain them and cover above-ground 
pipes to protect them from freezing.

&&

$$

AZZ002-036-CAZ527-NVZ021-201600-
/O.CON.KVEF.WI.Y.0005.250120T1600Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Hoover Dam, Needles, Mohave Valley, Lake
Havasu City, Laughlin, Topock, Bullhead City, Oatman, and Desert
Hills
1238 AM PST Mon Jan 20 2025 /138 AM MST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS 
MORNING TO 6 PM PST /7 PM MST/ TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. 
  Stronger gusts of 60 to 65 mph could occur in the 
  Laughlin-Bullhead City area on Monday.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...From 8 AM PST /9 AM MST/ this morning to 6 PM PST /7 PM 
  MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves up to four feet can be expected on the lakes, possibly 
  higher on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
916 
WWUS75 KVEF 201538
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
738 AM PST Mon Jan 20 2025

AZZ003-210600-
/O.CON.KVEF.FZ.W.0001.250121T0500Z-250121T1600Z/
Northwest Deserts-
Including the cities of Wikieup, Kingman, Yucca, Valentine,
Golden Valley, and Dolan Springs
838 AM MST Mon Jan 20 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM 
MST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 15 degrees expected in 
  central Mohave County, including the Kingman area.

* WHERE...Northwest Deserts.

* WHEN...From 10 PM this evening to 9 AM MST Tuesday.

* IMPACTS...Hard freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent 
freezing and possible bursting of outdoor water pipes, they should 
be wrapped, drained, or allowed to drip slowly. Those that have 
in-ground sprinkler systems should drain them and cover above-ground 
pipes to protect them from freezing.

&&

$$

AZZ002-036-CAZ527-NVZ021-210600-
/O.CON.KVEF.WI.Y.0005.250120T1600Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Laughlin, Needles, Bullhead City, Lake
Havasu City, Topock, Desert Hills, Hoover Dam, Oatman, and Mohave
Valley
738 AM PST Mon Jan 20 2025 /838 AM MST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ 
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. 
  Stronger gusts of 60 to 65 mph could occur in the 
  Laughlin-Bullhead City area today.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 6 PM PST /7 PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves up to four feet can be expected on the lakes, possibly 
  higher on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
530 
WWUS75 KVEF 210509
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
909 PM PST Mon Jan 20 2025

AZZ003-211600-
/O.CON.KVEF.FZ.W.0001.000000T0000Z-250121T1600Z/
Northwest Deserts-
Including the cities of Golden Valley, Dolan Springs, Wikieup,
Yucca, Valentine, and Kingman
1009 PM MST Mon Jan 20 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 15 degrees expected in 
  central Mohave County, including the Kingman area.

* WHERE...Northwest Deserts.

* WHEN...Until 9 AM MST Tuesday.

* IMPACTS...Hard freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent 
freezing and possible bursting of outdoor water pipes, they should 
be wrapped, drained, or allowed to drip slowly. Those that have 
in-ground sprinkler systems should drain them and cover above-ground 
pipes to protect them from freezing.

&&

$$

AZZ002-036-CAZ527-NVZ021-212200-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Desert Hills, Needles, Topock, Lake
Havasu City, Bullhead City, Oatman, Hoover Dam, Mohave Valley,
and Laughlin
909 PM PST Mon Jan 20 2025 /1009 PM MST Mon Jan 20 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ 
TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. 
  Stronger gusts of 60 to 65 mph could occur in the 
  Laughlin-Bullhead City area today.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 6 PM PST /7 PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves up to four feet can be expected on the lakes, possibly 
  higher on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
732 
WWUS75 KVEF 211556
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
756 AM PST Tue Jan 21 2025

AZZ003-211700-
/O.EXP.KVEF.FZ.W.0001.000000T0000Z-250121T1600Z/
Northwest Deserts-
Including the cities of Kingman, Valentine, Yucca, Wikieup,
Golden Valley, and Dolan Springs
856 AM MST Tue Jan 21 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

Temperatures are beginning to rise in central Mohave County and 
should reach above freezing values later this morning.

$$

AZZ002-036-CAZ527-NVZ021-212300-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Desert Hills, Laughlin, Topock, Needles,
Hoover Dam, Bullhead City, Oatman, Lake Havasu City, and Mohave
Valley
756 AM PST Tue Jan 21 2025 /856 AM MST Tue Jan 21 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS 
EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. 
  Stronger gusts of 60 to 65 mph could occur in the 
  Laughlin-Bullhead City area today.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 6 PM PST /7 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves up to four feet can be expected on the lakes, possibly 
  higher on Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
721 
WWUS75 KVEF 211624
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
824 AM PST Tue Jan 21 2025

AZZ002-036-CAZ527-NVZ021-220200-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Desert Hills, Laughlin, Topock, Needles,
Hoover Dam, Bullhead City, Oatman, Lake Havasu City, and Mohave
Valley
824 AM PST Tue Jan 21 2025 /924 AM MST Tue Jan 21 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS 
EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. 
  The strongest winds will be near Laughlin and Lake Mohave this 
  morning.

* WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort 
  Mohave, and San Bernardino County-Upper Colorado River Valley.

* WHEN...Until 6 PM PST /7 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Waves of 1 to 3 feet are possible on Lake Mohave this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Strong winds and rough waves on area lakes will create hazardous 
conditions for small craft.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
664 
WWUS75 KVEF 212105
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
105 PM PST Tue Jan 21 2025

AZZ002-036-CAZ527-NVZ021-212215-
/O.CAN.KVEF.WI.Y.0005.000000T0000Z-250122T0200Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Desert Hills, Laughlin, Topock, Needles,
Hoover Dam, Bullhead City, Oatman, Lake Havasu City, and Mohave
Valley
105 PM PST Tue Jan 21 2025 /205 PM MST Tue Jan 21 2025/

...WIND ADVISORY IS CANCELLED...

Winds have decreased along the Colorado River and the Wind Advisory 
has been cancelled. Northerly winds of 10 to 15 mph with gusts up to 
25 mph are possible along the river between Laughlin and Needles 
through the rest of the afternoon.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 18, 2:07 AM MST, 10 hours 33 minutes earlier.

Area forecast discussion, Jan 18, 2:07 AM MST, 10 hours 33 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
107 AM PST Sat Jan 18 2025

.SYNOPSIS...Cool and dry conditions prevail through next week as
northwesterly flow persists. Periods of gusty north winds are
expected, with minor impacts possible in the lower Colorado River
Valley on Monday. There are some hints a potential pattern shift
towards the final week of January, but confidence is very low at
this time.

&&

.SHORT TERM...through Monday.

Dry, northwesterly flow continues this weekend and into next week,
with a shortwave trough digging into the Four Corners area today.
This feature will shave a few degrees off our high temperatures
compared to yesterday and spur gusty north winds in the lower
Colorado River Valley. Peak gusts in the Laughlin-Needles area this
afternoon are forecast to be in the 25-35 mph range. Breezy
conditions and increased waves can be expected on the local lakes.

As the shortwave races into the central US on Sunday, pressure
gradients in our area relax, resulting in weaker winds. Temperatures
remain below normal, with similar values to today's highs. Our
reprieve from the north winds is brief, however, as a more potent
slider dives through the Great Basin and into the Mojave Desert on
Monday. Much of the area has a 50% chance of gusts between 25 and 40
mph, while the lower Colorado River Valley has 60-70% chances of 40+
mph gusts. These winds will created hazardous boating conditions and
strong crosswinds on east-west roads. Despite the enhanced vertical
mixing from the wind, a colder airmass will accompany this system
and drop temperatures another few degrees on Monday.

.LONG TERM...Tuesday through Saturday.

The primary forecast concern in the wake of Monday's dry cold front
and reinforcing shot of north winds will be the potential for
Tuesday morning to be about 3-5 degrees colder than any so far this
season for southern Nevada and nearby zones. Widespread minimum
temperatures will likely dip below 32 degrees across most of our
desert zones...even in the lower Colorado River Valley around
Needles and Mohave Valley. The NBM now indicates a 60-70%
probability of a low temp of 32 degrees or below at Harry Reid
Airport which would lead to most outlying suburbs of the
metro area experiencing lows in the mid to upper 20s.

This cold snap looks to be brief as temperatures gradually climb a
few degrees each day Wednesday through Friday. Model ensembles are
in good agreement that a ridge along the West Coast slowly moves
inland during this period. It is worth mentioning that the medium
range model ensembles indicate another cold low pressure system
dropping down from the Gulf of Alaska next weekend and about 28
percent of the recent 12Z ensemble members dig this along the West
Coast and spin it up into a closed low which introduces the
possibility of precipitation across our region. The latest NBM
paints 20-30% pops across most of our forecast area late next
Saturday. Don't want to get hopes up, but it will be worth
watching the next several days to see how atmospheric ingredients
come together and if the probability goes up or down for a
significant precipitation event.

&&

.AVIATION...For Harry Reid...Light winds following mainly diurnal
patterns are expected through Sunday morning. Overnight tonight
through mid-morning, light southwesterly/variable winds will
continue, with sustained speeds around 6KT or less. By mid to late
morning, winds shift to the northeast and increase to 8KT, though
there is a 40-50% probability for winds to reach 10KT, mainly during
the afternoon. After sunset, winds once again become light and
somewhat variable, before settling out of the southwest overnight.
VFR conditions will prevail, with a few passing high clouds with
bases around 20-25kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Terminals across the Las Vegas area will see winds
following diurnal patterns for most of the forecast period. Wind
speeds are expected to remain around 10KT or less at both KVGT and
KHND, though will be slightly stronger at KHND. KBIH will follow
diurnal trends, with light and variable winds tonight shifting to
the northwest and north and increasing during the afternoon before
diminishing once again near sunset. KDAG, similar to other area
terminals, will see light winds with speeds under 10KT following
diurnal patterns. In the Lower Colorado River Valley, KIFP and KEED
will be exceptions when it comes to wind speed, with gusty north
winds expected to redevelop by late morning and early afternoon.
Gusts to around 20-25KT are expected at both terminals, with gusts
diminishing but sustained speeds remaining elevated after 19/02Z.
Otherwise, VFR conditions will prevail, with intermittent high
clouds with bases around 20-25kft.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Woods
LONG TERM...Adair
AVIATION...Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Arizona, 2025Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.